Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Prednisone?

Posted by on May. 17, 2013 at 8:36 PM
  • 54 Replies
Anybody ever been given this by your doc? My GP put me on it for a skin irritation on my legs that is so itchy I have scratched them both raw. But the potential side Effects are kinda freaking me out. What experiences have any others had with it?
Posted on CafeMom Mobile
by on May. 17, 2013 at 8:36 PM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-10):
LilliesValley
by Bronze Member on May. 17, 2013 at 8:39 PM
1 mom liked this

Usually you want to eat a lot because it's a steroid. I've been on it a lot for bronchitis and for rash and hives. I think it makes me thirsty too, but I can't remember (preggo brain). I've been on it probably ten times. Is it a Medrol dose pac or are you tapering down off of it. It can be dangerous to not taper but otherwise I wouldn't worry too much.

LoveMyBoyK
by Ruby Member on May. 17, 2013 at 8:40 PM
Tapering off. Thanks for the info:)


Quoting LilliesValley:

Usually you want to eat a lot because it's a steroid. I've been on it a lot for bronchitis and for rash and hives. I think it makes me thirsty too, but I can't remember (preggo brain). I've been on it probably ten times. Is it a Medrol dose pac or are you tapering down off of it. It can be dangerous to not taper but otherwise I wouldn't worry too much.


Posted on CafeMom Mobile
Sisteract
by Whoopie on May. 17, 2013 at 8:41 PM
3 moms liked this

Steroids are terrible, nasty drugs. I have used them topically in the past and they are just nasty.

When we use them in the hospital we have to increase doses very slowly to get to adequate levels and wean them off just as slowly.

They can affect the mind, Blood pressure, blood sugar, kidney function- behaviors...just nasty side effects.

pce68
by on May. 17, 2013 at 8:44 PM
1 mom liked this

It can make you very sick to your stomach if you don't take it on a full stomach. With my dd, she had to take it, not when she was eating, but a little bit after, so the food would have been digested and in her stomach. If she took it too soon, she would throw up.

MrsRinehart2010
by on May. 17, 2013 at 8:44 PM
1 mom liked this

 My 5 year old was just prescribed this and she cant takeit because she throws it back up every time.

They told me just to use benadryle(sp), claritine, or zertec. She was prescribed it for a rash she had/has.  She also cant take zertec as she has severe mood changes and aggresion. So we are just wating it out and going back tot he dr monday..

Euphoric
by Thumper kid spanks on May. 17, 2013 at 8:46 PM
1 mom liked this

 bump

jaxTheMomm
by Platinum Member on May. 17, 2013 at 8:47 PM
1 mom liked this

It's a topical, right?  My daughter refuses to take hers - the warning says it can discolor the skin if used for more than a week (7 to 10 days, I forget).

As far as orally ingested, I know it can cause swelling and mood fluctuations.

Only time I ever heard my sweet as pie German Lutheran ex-MIL drop the F-bomb, that's for sure.  But they totally had it coming, her filter was removed.

However, in short durations it seems to do the trick.

LilliesValley
by Bronze Member on May. 17, 2013 at 8:48 PM
1 mom liked this

 

What do your directions say? I would really question a doctor about this if they just had you take 10mg of Prednisone three times a day for 5 days and then stop. I had an ER resident try to do this to me when I was in college because I had pneumonia. Luckily my dad is a pharmacist and he went ape shit on this guy. So I guess the tapering has been instilled in my head.But LOL if you gain 5 pounds this week you'll know why.

Quoting LoveMyBoyK:

Tapering off. Thanks for the info:)


Quoting LilliesValley:

Usually you want to eat a lot because it's a steroid. I've been on it a lot for bronchitis and for rash and hives. I think it makes me thirsty too, but I can't remember (preggo brain). I've been on it probably ten times. Is it a Medrol dose pac or are you tapering down off of it. It can be dangerous to not taper but otherwise I wouldn't worry too much.



 

oddgirl
by Member on May. 17, 2013 at 8:51 PM
1 mom liked this

I have been on prednisone several times for skin problems.  It gives me horrible mood swings. But it does clear up my eczema when it's at its worst.

Kmary
by Member on May. 17, 2013 at 8:51 PM
2 moms liked this

People get very worked up over prednisone and its side effects, but in my experience, those typically happen to people who have to use it chronically.  Used briefly for a short duration, it is not only very safe but normally side effect-free except from maybe making you a little more hungry or have a little trouble sleeping.  I have used it temporarily on several occasions for asthma attacks.  I've yet to experience any bad side effects and it works SOOOOO well.  Just follow directions for tapering at the end.  You should be fine.

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)



Featured